Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 14, 2012, 4:31 AM CDT for Douglas County, Minnesota. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 4:31 AM CDT (09:31 UTC)
- Expired
- Jun 14, 2012, 5:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 202 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:50 AM CDT | HAIL 0.5 | Kensington, MN | |
| Jun 14, 5:15 AM CDT | HAIL 0.75 | Carlos, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
009
WWUS83 KMPX 140931
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT THU JUN 14 2012
MNZ041-141015-
DOUGLAS-
431 AM CDT THU JUN 14 2012
...THUNDERSTORMS MOVING ACROSS DOUGLAS COUNTY THROUGH 515 AM CDT...
AT 425 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
EVANSVILLE TO 5 MILES SOUTHWEST OF HOFFMAN. THESE STORMS WERE MOVING
EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MELBY.
KENSINGTON.
MILLERVILLE.
LEAF VALLEY.
ALEXANDRIA.
MILTONA.
LAT...LON 4611 9558 4612 9519 4611 9516 4577 9515
4577 9577 4597 9578 4610 9578 4612 9576
4612 9559
TIME...MOT...LOC 0930Z 270DEG 32KT 4610 9569 4576 9578
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:11 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 12:11 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1211 AM CDT THU JUN 14 2012 .UPDATED FOR 06Z AVIATION DISCUSSION... && .DISCUSSION... INITIAL SHORT WAVE WITH ATTENDANT SHRA EXITING THE AREA TO THE EAST THIS EVENING. MAY HAVE TO INCLUDE SOME LOW POPS INTO WESTERN WI FOR A TIME THIS EVENING. OTHERWISE...SUBSIDENCE BEHIND SHORT WAVE LOOKS STRONG ENOUGH TO KEEP ANY ACTIVITY AT BAY FOR SOME TIME THIS EVENING. NEXT SHORT WAVE MOVING INTO EASTERN MT/WESTERN NODAK THIS AFTERNOON...WILL BE THE FOCUS FOR REDEVELOPMENT MAINLY AFTER 06Z ACROSS WESTERN INTO CENTRAL AREAS. MODELS INDICATE STRONG 85H MOISTURE TRANSPORT...60 KNOT LOW LEVEL JET AND RAPID DESTABILIZATION AS WARM FRONT LIFTS NORTH INTO THE AREA. WILL SEE CONVECTION FIRE OVER THE DAKOTAS THIS EVENING...AHEAD OF THIS WAVE AND MAY DEVELOP INTO AN MCS AND MOVE EAST INTO WESTERN MN AFTER 06Z. WILL CONTINUE TREND OF INCREASING POPS OVER THE CWA AFTER 06Z. FOCUS THEN TURNS TO SEVERE WEATHER POSSIBILITIES ON THURSDAY. WILL SEE SOME ACTIVITY MOVE ACROSS MAINLY THE MN PORTION OF THE CWA DURING THE MORNING. WILL HAVE TO MONITOR DAKOTAS ACTIVITY FOR POSSIBLE SEVERE POTENTIAL DURING THE EARLY MORNING OUT WEST. WIND AND SOME HAIL POSSIBLE. THEN WITH SOME SUNSHINE/HEATING...AND PLACEMENT OF FRONTAL BOUNDARY/WARM AND COLD FRONT...AS WAVE MOVES THROUGH...WILL SEE INCREASING SEVERE WEATHER POTENTIAL DURING THE AFTERNOON. MODELS INDICATE AMPLE DEEP LAYER SHEAR/MUCAPE AROUND 2000 J/KG AND WARM FRONT LIFTING INTO THE NORTHEAST QUADRANT OF THE CWA. SHOULD BE ENOUGH FOR SEVERE WEATHER...WITH HAIL AND STRONG WINDS...AND A TORNADO OR TWO POSSIBLE ALONG THE WARM FRONT ...AND INTIALLY ALONG THE COLD FRONT THAT MOVES INTO WESTERN MN DURING THE AFTERNOON. MODEL FORECAST TORNADO PROBABILITIES DID INDICATE SOME LIKELY PROBS BUILDING OVER THE NORTHEAST THURSDAY AFTERNOON. SPC AFTERNOON DAY2 UPDATE DID INDICATE THEY MAY HAVE TO INCREASE PROBS IF MODEL GENERATED INSTABILITY DOES OCCUR. THIS WAVE EXITS THURSDAY NIGHT. MODELS CONTINUE TO DIVERGE ON HOW FAR SOUTH BOUNDARY WILL DROP AFTER THURSDAY NIGHTS ACTIVITY. WILL HOLD ONTO SMALL CHANCE OVER THE SOUTH AND EAST CWA FOR FRIDAY...IN CASE GFS TRENDS CONTINUE. ANOTHER VIGOROUS WAVE MOVES INTO THE HE AREA SATURDAY/SATURDAY NIGHT...LIFTING SOUTHERN BOUNDARY NORTH AS A WARM FRONT AND COLD FRONT MOVING THROUGH THE REGION. ANOTHER SHOT AT SEVERE WEATHER POSSIBLE...ALONG WITH HEAVY RAIN. THIS TREND CONTINUES THROUGH MIDWEEK NEXT WEEK...AS SURFACE BOUNDARY REMAINS QUASI-STATIONARY OVER THE SOUTHERN CWA. VARIOUS SHORT WAVES AFFECT THE MOVEMENT OF THE FRONT...AND STILL SOME QUESTION ON TIMING/STRENGTH OF WAVES SO WILL HAVE TO CONTINUE LONG STRETCH OF POPS IN THE LONGER TERM. ALL MODELS PAINT 3-5 INCHES OF RAIN ACROSS MUCH OF THE EAST AND SOUTH CWA FOR THE NEXT 7 DAYS. THE 12Z ECMWF DOES SHOW TREND TOWARD BRINGING DEEPER TROUGH THROUGH WEDNESDAY...ENDING THE RAIN THREAT FOR A TIME LATE NEXT WEEK. && .AVIATION.../06Z TAF ISSUANCE/ THE TAF PERIOD WILL BE ACTIVE AS AN AREA OF SHOWERS AND THUNDERSTORMS MOVES IN FROM THE WEST EARLY THIS MORNING...WITH DEVELOPMENT LATER TODAY. FOR THE FIRST ROUND OF STORMS...IT APPEARS THAT THE BEST FORCING WILL BE OFF TO THE NORTH...SO HAVE ONLY A THUNDER MENTION AT KAXN AND KSTC THIS MORNING. HOWEVER...STORMS WILL REDEVELOP AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION THIS AFTERNOON AND EVENING. TRIED TO TIME THE THUNDERSTORMS WITH SMALL SHORTLIVED FROM GROUPS...BUT THESE WILL LIKELY NEED TO BE ADJUSTED AS THE TIMING AND CONFIDENCE INCREASES. KMSP...STORMS SHOULD HOLD OFF THIS MORNING. A FEW SHORT-RANGE MODELS INDICATE CONVECTION OVER THE NEXT FEW HOURS ACROSS THE METRO AREA...BUT OVERALL THE BEST FORCING FOR STORMS WILL BE ACROSS THE NORTH. TODAY SHOULD BE VFR...WITH AFTERNOON SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL MINNESOTA AND SPREADING INTO KMSP BY 22 OR 23Z. THESE SHOULD CLEAR OUT OVERNIGHT. /OUTLOOK/ FRIDAY...VFR WITH -TSRA POSSIBLE BUT LOW CONFIDENCE. SATURDAY...MVFR/VFR WITH TSRA POSSIBLE. BEST CHANCES AFTN/EVN. SUNDAY...MVFR/VFR WITH TSRA POSSIBLE BUT LOW CONFIDENCE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/JRB
Hazardous weather outlook, Jun 13, 4:04 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 404 PM CDT WED JUN 13 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 404 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PUSH OUT OF THE DAKOTAS INTO WESTERN MINNESOTA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE AREA IN THE MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AHEAD OF A WEAK COLD FRONT WHICH WILL ADVANCE ACROSS THE AREA. SOME SEVERE STORMS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AS A WARM FRONT LIFTS INTO THE AREA AND ANOTHER COLD FRONT PASSES THROUGH. THE WEATHER PATTERN LOOKS LIKE IT WILL REMAIN ACTIVE INTO EARLY IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.
In the hours before
Special weather statement, Jun 14, 2:59 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 259 AM CDT THU JUN 14 2012 MNZ041-042-047-048-055-141000- DOUGLAS-TODD-STEVENS-POPE-SWIFT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...BENSON 259 AM CDT THU JUN 14 2012 ...STRONG THUNDERSTORMS SPREADING INTO PARTS OF WEST CENTRAL MINNESOTA... THUNDERSTORMS BETWEEN ABERDEEN AND MOORHEAD WILL SPREAD INTO THE APPLETON...MORRIS AND ALEXANDRIA AREAS OF WEST CENTRAL MINNESOTA... AFTER 4 AM THIS MORNING. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. THE STORMS WILL MOVE ACROSS CENTRAL MINNESOTA DURING THE EARLY MORNING HOURS.
Special weather statement, Jun 14, 4:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 AM CDT THU JUN 14 2012
MNZ041-141015-
DOUGLAS-
431 AM CDT THU JUN 14 2012
...THUNDERSTORMS MOVING ACROSS DOUGLAS COUNTY THROUGH 515 AM CDT...
AT 425 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
EVANSVILLE TO 5 MILES SOUTHWEST OF HOFFMAN. THESE STORMS WERE MOVING
EAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MELBY.
KENSINGTON.
MILLERVILLE.
LEAF VALLEY.
ALEXANDRIA.
MILTONA.
LAT...LON 4611 9558 4612 9519 4611 9516 4577 9515
4577 9577 4597 9578 4610 9578 4612 9576
4612 9559
TIME...MOT...LOC 0930Z 270DEG 32KT 4610 9569 4576 9578The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:36 AM CDT | Special Weather Statement | MPX | Isanti | 39 min |
| Jun 14, 4:53 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 67 min |
| Jun 14, 5:57 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 63 min |
| Jun 14, 7:12 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 48 min |
| Jun 14, 8:09 AM CDT | Special Weather Statement | MPX | McLeod, Wright | 51 min |
| Jun 14, 8:48 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Hennepin, McLeod, Meeker, Ramsey and 3 more | 3 hr |
| Jun 14, 9:11 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Chisago, Hennepin, Isanti, McLeod and 5 more | 49 min |
| Jun 14, 9:22 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 27 min |
| Jun 14, 9:41 AM CDT | Areal Flood Advisory | MPX | Dakota, Hennepin, Ramsey, Scott, Washington | 3 hr |
| Jun 14, 10:22 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Hennepin, Le Sueur, Rice, Scott | 38 min |
| Jun 14, 11:52 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Le Sueur, Nicollet, Ramsey, Rice and 2 more | 68 min |
| Jun 14, 12:00 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Scott, Sibley | 45 min |
| Jun 14, 12:26 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott, Washington | 49 min |
| Jun 14, 12:44 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 46 min |
| Jun 14, 2:30 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice | 45 min |
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 47 min |
| Jun 14, 2:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice | 46 min |
| Jun 14, 3:29 PM CDT | Special Weather Statement | MPX | Carver, Le Sueur, Nicollet, Scott, Sibley | 46 min |
| Jun 14, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 45 min |
| Jun 14, 4:23 PM CDT | Special Weather Statement | MPX | Le Sueur | 52 min |
| Jun 14, 4:37 PM CDT | Special Weather Statement | MPX | Nicollet | 38 min |
| Jun 14, 4:54 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 36 min |
| Jun 14, 5:14 PM CDT | Special Weather Statement | MPX | Goodhue | 46 min |
| Jun 14, 5:22 PM CDT | Special Weather Statement | MPX | Le Sueur | 38 min |
| Jun 14, 5:32 PM CDT | Areal Flood Advisory | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott | 3 hr |
| Jun 14, 5:57 PM CDT | Flash Flood Warning | MPX | Dakota, Goodhue, Rice | 4 hr |
| Jun 14, 6:58 PM CDT | Special Weather Statement | MPX | Goodhue | 32 min |
| Jun 14, 6:59 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 46 min |
| Jun 14, 6:50 AM CDT | Special Weather Statement | MPX | Barron | 55 min |
| Jun 14, 7:17 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 38 min |
| Jun 14, 7:54 AM CDT | Special Weather Statement | MPX | Barron | 51 min |
| Jun 14, 12:52 PM CDT | Special Weather Statement | MPX | Saint Croix | 53 min |
| Jun 14, 1:22 PM CDT | Areal Flood Advisory | MPX | Barron, Chippewa, Dunn, Polk, Rusk, Saint Croix | 3 hr |
| Jun 14, 2:09 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 36 min |
| Jun 14, 3:25 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 35 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.